Alert archive / Michigan / River Flood Warnings in 2011
River Flood Warning 22, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Jul 30, 2011, 9:25 AM EDT for Ingham County, Michigan. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2011, 9:25 AM EDT (13:25 UTC)
- Expired
- Jul 30, 2011, 11:05 PM EDT
- In force
- 14 hr
- Issued by
- NWS Grand Rapids, MI
- Flood severity
- Minor
County Ingham County, MI
The radar
The Detroit radar (KDTX), 75 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Lansing (LNSM4).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04113000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
756 WGUS43 KGRR 301325 FLWGRR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 925 AM EDT SAT JUL 30 2011 ...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT LANSING AFFECTING INGHAM COUNTY .THE CURRENT WEATHER IS DOMINATED BY A HIGH PRESSURE SYSTEM THROUGH MONDAY. SCATTERED ADDITIONAL RAINFALL IS EXPECTED SUNDAY AFTERNOON. NO ADDIONAL RISE IS EXPECTED. SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR. NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER. IF YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY. THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD STAGE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE AT WWW.WEATHER.GOV/GRR. && MIC065-311330- /O.NEW.KGRR.FL.W.0022.110730T1325Z-110731T1330Z/ /LNSM4.1.ER.110730T0830Z.110730T1800Z.110731T0130Z.NO/ 925 AM EDT SAT JUL 30 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD WARNING FOR THE GRAND RIVER AT LANSING. * UNTIL SUNDAY MORNING. * AT 8:45 AM SATURDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 11.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS AND PARKS * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.1 FEET ON FEB 20 1981. $$
2 follow-up statements
590 WGUS83 KGRR 301350 FLSGRR FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 950 AM EDT SAT JUL 30 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY THORNAPPLE RIVER ABOVE HASTINGS AFFECTING BARRY COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT LANSING AFFECTING INGHAM COUNTY .THE CURRENT WEATHER IS DOMINATED BY A HIGH PRESSURE AREA THROUGH MONDAY. SCATTERED RAINFALL IS POSSIBLE ON SUDAY BUT NO ADDITION RISE IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE AT WWW.WEATHER.GOV/GRR. && MIC065-311330- /O.CON.KGRR.FL.W.0022.000000T0000Z-110731T1330Z/ /LNSM4.1.ER.110730T0830Z.110730T1800Z.110731T0130Z.NO/ 950 AM EDT SAT JUL 30 2011 THE FLOOD WARNING CONTINUES FOR THE GRAND RIVER AT LANSING. * UNTIL SUNDAY MORNING. * AT 8:45 AM SATURDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 11.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS AND PARKS * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.6 FEET ON MAR 11 2009. $$ MIC065-311549- /O.EXT.KGRR.FL.W.0019.000000T0000Z-110731T1800Z/ /HHTM4.2.ER.110728T2208Z.110729T1321Z.110731T0142Z.NO/ 950 AM EDT SAT JUL 30 2011 THE FLOOD WARNING CONTINUES FOR THE SYCAMORE CREEK AT HOLT. * UNTIL SUNDAY AFTERNOON. * AT 8:24 AM SATURDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS ADJACENT TO THE RIVER...IN THE LANSING MUNICIPAL GOLF COURSE AND SECTIONS OF EAST MT. HOPE ROAD * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON FEB 10 2001. $$ MIC015-311549- /O.EXT.KGRR.FL.W.0021.110731T0300Z-110801T1800Z/ /HSTM4.1.ER.110731T0300Z.110731T1200Z.110801T0600Z.NO/ 950 AM EDT SAT JUL 30 2011 THE FLOOD WARNING CONTINUES FOR THE THORNAPPLE RIVER ABOVE HASTINGS. * FROM THIS EVENING TO MONDAY AFTERNOON. * AT 9:15 AM SATURDAY THE STAGE WAS 6.4 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 7.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. * IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF RIVERBEND GOLF COURSE...TYDEN PARK IN HASTINGS...AND HOMES UPSTREAM AND DOWNSTREAM OF HASTINGS * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET ON MAR 14 2010. $$
749 WGUS83 KGRR 310305 FLSGRR FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1105 PM EDT SAT JUL 30 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED AND DOWNGRADED TO A FLOOD ADVISORY FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT LANSING AFFECTING INGHAM COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY THORNAPPLE RIVER ABOVE HASTINGS AFFECTING BARRY COUNTY .THE CURRENT WEATHER IS DOMINATED BY AN AREA OF HIGH PRESSURE THROUGH MONDAY. SCATTERED RAINFALL IS POSSIBLE ON SUNDAY WITH NO ADDITIONAL RISE EXPECTED. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE AT WWW.WEATHER.GOV/GRR. && MIC065-010505- /O.EXT.KGRR.FL.W.0019.000000T0000Z-110801T1233Z/ /HHTM4.2.ER.110728T2208Z.110729T1321Z.110731T1233Z.NO/ 1105 PM EDT SAT JUL 30 2011 THE FLOOD WARNING CONTINUES FOR THE SYCAMORE CREEK AT HOLT. * UNTIL MONDAY MORNING. * AT 8:24 AM SATURDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS ADJACENT TO THE RIVER...IN THE LANSING MUNICIPAL GOLF COURSE AND SECTIONS OF EAST MT. HOPE ROAD * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON FEB 10 2001. $$ MIC015-010504- /O.CON.KGRR.FL.W.0021.000000T0000Z-110801T1800Z/ /HSTM4.1.ER.110730T2156Z.110731T0215Z.110801T0600Z.NO/ 1105 PM EDT SAT JUL 30 2011 THE FLOOD WARNING CONTINUES FOR THE THORNAPPLE RIVER ABOVE HASTINGS. * UNTIL MONDAY AFTERNOON. * AT 10:15 PM SATURDAY THE STAGE WAS 7.3 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY MONDAY MORNING. * IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF RIVERBEND GOLF COURSE...TYDEN PARK IN HASTINGS...AND HOMES UPSTREAM AND DOWNSTREAM OF HASTINGS * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET ON MAR 14 2010. $$ MIC065-310335- /O.CAN.KGRR.FL.W.0022.000000T0000Z-110731T1330Z/ /LNSM4.1.ER.110730T0830Z.110730T1530Z.110730T1807Z.NO/ 1105 PM EDT SAT JUL 30 2011 THE FLOOD WARNING IS CANCELLED FOR THE GRAND RIVER AT LANSING. AND HAS BEEN DOWNGRADED TO A FLOOD ADVISORY. * AT 10:45 PM SATURDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 2:07 PM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.7 FEET BY MONDAY MORNING. * IMPACT...AT 11.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS AND PARKS * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.7 FEET ON JAN 15 2005. $$ 63
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Jul 30, 7:09 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 30, 7:09 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 709 AM EDT SAT JUL 30 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 AM EDT SAT JUL 30 2011) CLASSIC SUMMER WEATHER WILL PREVAIL THIS WEEKEND. A LARGE SURFACE HIGH PRESSURE SYSTEM PASSING OVER MICHIGAN TODAY WILL BRING MOSTLY SUNNY SKIES AND HIGHS NEAR 90 DEGREES. A WEAK COLD FRONT WILL BRING THE CHANCE OF THUNDERSTORMS LATE SUNDAY INTO EARLY MONDAY. THE BEST CHANCE OF RAIN WILL BE TUESDAY INTO TUESDAY NIGHT AS A WEAK COLD FRONT MOVES ACROSS THE AREA. && .SHORT TERM...(400 AM EDT SAT JUL 30 2011) (TONIGHT THROUGH SUNDAY NIGHT) OUR FOCUS TODAY IS ON THE FRONTAL CONVECTION SUNDAY AFTERNOON INTO SUNDAY EVENING. OTHERWISE SURFACE HIGH PRESSURE WILL CONTINUE TO MOVE SLOWLY EAST TODAY...THE CENTER OF WHICH WILL CROSS THE LOWER PENINSULA DURING THIS AFTERNOON. THE HIGH WILL GO EAST OF US TONIGHT AND THAT WILL PROVIDE AN NEARLY CLEAR NIGHT ONCE AGAIN. THE NEXT NORTHERN STREAM SHORTWAVE AND ASSOCIATED COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATER IN THE DAY SUNDAY INTO SUNDAY NIGHT. THE DEEP LAYER RELATIVE HUMIDITY IS ANEMIC. HOWEVER THE PRECIPITABLE WATER VALUES STILL RISE TO BTW 1.5 AND 1.8 INCHES SUNDAY EVENING. THE JET EXIT REGION OF A SPEED MAX ON THE JET STREAM MOVING OVER MICHIGAN SUNDAY AFTERNOON IN COMBINATION WITH SOME SURFACE FRONTAL WIND CONVERGENCE WILL PROVIDE ENOUGH LIFT FOR SCT THUNDERSTORMS LATE IN THE DAY SUNDAY INTO SUNDAY NIGHT. THE MOST UNSTABLE CAPE VALUES RISE TO OVER 1500 J/KG SUNDAY EVENING AS THE FRONT MOVES THROUGH. DEEP LAYER SHEAR WILL BE ENOUGH FOR ISOLATED STRONG THUNDERSTORM. ACTIVITY SHOULD BE LIMITED DUE TO ABUNDANCE OF DRY AIR IN THE SOUNDING AHEAD OF THE COLD FRONT. MORE HIGH PRESSURE FOLLOWS MONDAY SO SKIES SHOULD BECOME PARTLY TO MOSTLY SUNNY BY AFTERNOON. TEMPERATURES WILL APPROACH 90 AGAIN. && .LONG TERM...(400 AM EDT SAT JUL 30 2011) (MONDAY NIGHT THROUGH FRIDAY) THE MID RANGE MODELS ARE IN DECENT AGREEMENT LENDING CONFIDENCE TO THE FORECAST. THE MAIN FORECAST CHALLENGE IS DEALING WITH WAVES OF LOW PRESSURE SKIRTING ALONG THE NORTHERN EDGE OF AN AREA OF HIGH PRESSURE STUCK IN THE MIDDLE OF THE CONTINENT. A STRONG WAVE IS ON TAP FOR THE GREAT LAKES REGION TUESDAY AND TUESDAY NIGHT. THE GFS WOULD TAKE THE WAVE NORTH OF MICHIGAN WITH LESS PRECIPITATION... WHILE THE ECMWF WOULD TAKE IT OVER THE UPPER PENINSULA WITH BETTER FORCING AND STRONGER STORMS OVER THIS AREA. NO CHANGES MADE TO THE GOING GRIDS IN THIS TIME PERIOD BUT DID REMOVE THE WEATHER FROM WEDNESDAY... AS BOTH MODELS HAVE PRECIPITATION OUT OF THE AREA BY THEN. BOTH MODELS SHOW A WEAKER WAVE PASSING ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY. DID NOT ADD ANY PRECIPITATION TO THE GOING DRY FORECAST DUE TO COLLABORATION ON THE WEAKNESS OF THE WAVE. TEMPERATURES WILL BE A LITTLE ABOVE NORMAL FOR THIS TIME OF YEAR. NORMAL HIGHS ARE IN THE LOWER 80S WITH NORMAL LOWS AROUND 60 DEGREES. && .AVIATION...(709 AM EDT SAT JUL 30 2011) NOT TO MUCH CONCERN TODAY OR TONIGHT. A LARGE HIGH IS MOVING ACROSS THE STATE TODAY AND THAT WILL RESULT IN LIGHT WINDS AND FEW CLOUDS. THUS VFR CIGS/VSBY WILL PREVAIL THROUGH TONIGHT. && .MARINE...(400 AM EDT SAT JUL 30 2011) SURFACE HIGH PRESSURE AND DRY AIR WILL RESULT IN GOOD CONDITIONS FOR BOATERS IN OUR NEAR SHORE WATERS INTO SUNDAY AFTERNOON. THE LIGHT WINDS WILL LIMIT WAVE HEIGHTS. FROM MID AFTERNOON INTO EARLY MONDAY MORNING THERE COULD BE A FEW STRONG STORMS AROUND. THE STORMS WILL RESULT IN LESS FAVORABLE CONDITIONS FOR SMALL WATER CRAFT SUNDAY AFTERNOON INTO SUNDAY NIGHT. && .HYDROLOGY...(400 AM EDT SAT JUL 30 2011) DUE TO THE DELUGE OF UP TO AROUND 10 INCHES OF RAIN IN ABOUT 48 HOURS A FEW DAYS AGO... RIVER LEVELS WILL RUN ON THE HIGH SIDE FOR AT LEAST THE NEXT WEEK OR SO. WE HAVE RIVER ADVISORIES AND WARNING FOR AREAS WITH THE HIGHEST RIVER LEVELS. ANY QPF LATER SUNDAY INTO EARLY MONDAY SHOULD BE MINUSCULE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: WDM SHORT TERM: WDM LONG TERM: 63 AVIATION: WDM MARINE: WDM HYDROLOGY: WDM
Hazardous weather outlook, Jul 30, 4:26 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 426 AM EDT SAT JUL 30 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-310830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 426 AM EDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOME AREA WATERWAYS WILL CONTINUE TO RUN HIGH AND POSE A FLOODING THREAT THIS WEEKEND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME AREA WATERWAYS WILL CONTINUE TO RUN HIGH AND POSE A FLOODING THREAT THIS WEEKEND. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON INTO EARLY MONDAY AND AGAIN TUESDAY INTO TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LMZ844>849-310830- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 426 AM EDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS SUNDAY AFTERNOON INTO MONDAY AND TUESDAY INTO TUESDAY EVENING MAY RESULT IN LOCALLY GUSTY WINDS...INCREASED WAVE HEIGHTS AND VERY LOW VISIBILITIES DUE TO RAIN AND BLOWING SPRAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:20 PM EDT | River Flood Advisory | GRR | Ingham | 11 hr |
| Jul 29, 10:37 PM EDT | River Flood Advisory | GRR | Ionia | 12 hr |
Nearby
River Flood Warnings in Michigan, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.